Alert archive / Wyoming / Flash Flood Warnings in 2015

Flash Flood Warning 10, NWS Riverton, WY

June 3, 2015Washakie County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jun 3, 2015, 6:20 PM MDT for Washakie County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2015, 6:20 PM MDT (00:20 UTC)
Expired
Jun 3, 2015, 9:15 PM MDT
In force
3 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 116 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2471 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WGUS55 KRIW 040020
FFWRIW
WYC043-040315-
/O.NEW.KRIW.FF.W.0010.150604T0020Z-150604T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
620 PM MDT WED JUN 3 2015

THE NATIONAL WEATHER SERVICE IN RIW/RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WASHAKIE COUNTY IN CENTRAL WYOMING...

* UNTIL 915 PM MDT
    
* AT 619 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCED 
  HEAVY RAIN ACROSS NORTHWEST WASHAKIE COUNTY...ESPECIALLY ALONG AND 
  NORTH OF HIGHWAY 431 AND THE BIG HORN COUNTY LINE. RAINFALL OF ONE 
  INCH TO AS MUCH AS 1.75 INCHES HAS FALLEN IN LESS THAN ONE HOUR. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  FIFTEENMILE CREEK AND ALL NEARBY DRAINAGES. THIS FLOODING WILL 
  ALSO IMPACT 15 MILE ROAD.
  
THE STORMS ARE MOVING EAST OF THE WARNED AREA SO LITTLE ADDITIONAL 
RAINFALL IS EXPECTED.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4415 10813 4407 10798 4400 10799 4399 10849
      4416 10849

$$

JONES
2 follow-up statements
820 
WGUS75 KRIW 040154
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
754 PM MDT WED JUN 3 2015

WYC043-040315-
/O.CON.KRIW.FF.W.0010.000000T0000Z-150604T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHAKIE-
754 PM MDT WED JUN 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR
NORTHWESTERN WASHAKIE COUNTY...

AT 752 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS EARLIER THIS 
EVENING PRODUCED WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS IN LESS 
THAN ONE HOUR IN NORTHWEST WASHAKIE COUNTY. THE MOST LIKELY 
LOCATIONS FOR FLASH FLOODING WILL BE FIFTEENMILE CREEK AND DRAINAGES 
THAT FEED THAT CREEK.

ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE-HALF INCH ARE EXPECTED 
THROUGH 9 PM MDT AS SHOWERS ARE REDEVELOPING OVER NORTHERN HOT 
SPRINGS COUNTY AND MOVING NORTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES AND FLOOD DANGERS ARE MORE DIFFICULT TO 
RECOGNIZE AT NIGHT.

&&

LAT...LON 4415 10813 4407 10798 4400 10799 4399 10849
      4416 10849

$$

JONES
767 
WGUS75 KRIW 040314
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
914 PM MDT WED JUN 3 2015

WYC043-040321-
/O.EXP.KRIW.FF.W.0010.000000T0000Z-150604T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHAKIE-
914 PM MDT WED JUN 3 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN WASHAKIE COUNTY WILL
EXPIRE AT 915 PM MDT...

THE BACK EDGE OF ANOTHER AREA OF LIGHT RAIN WILL SWEEP NORTHEAST 
THROUGH MOST OF WASHAKIE COUNTY BY 930 PM MDT. THE HEAVIEST RAIN HAS 
ENDED ACROSS NORTHWEST WASHAKIE COUNTY AND FLOODING IS NO LONGER 
EXPECTED TO POSE A THREAT.

IF YOU EXPERIENCED FLOODING ALONG FIFTEENMILE CREEK OR 15 MILE 
ROAD...PLEASE REPORT IT TO THE NATIONAL WEATHER SERVICE IN RIVERTON 
AT 1-800-211-1448.

LAT...LON 4415 10813 4407 10798 4400 10799 4399 10849
      4416 10849

$$

JONES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:35 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 3, 2:35 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT WED JUN 3 2015

.SHORT TERM...

ALL THE PARAMETERS ARE SETTING UP FOR AN ACTIVE LATE AFTERNOON AND
EVENING. FRONTAL BOUNDARY HAS BACKED UP TO NEAR THE DIVIDE WITH
MOIST E-SE FLOW ALLOWING DEW POINTS TO GRADUALLY RISE INTO THE UPPER
40S TO LOWER 50S ACROSS MOST AREAS. ENOUGH CAPPING TO ALLOW MAX
HEATING TO OCCUR BEFORE CONVECTION IS ALLOWED TO FIRE. AT THE SAME
TIME...AN APPROACHING SHORTWAVE AND JET STREAK IS EXPECTED TO ARRIVE
INTO THE CENTRAL ZONES TOWARDS 00Z AND INTO THE NERN ZONES BETWEEN
03 AND 06Z. END RESULT SHOULD BE A LONG DURATION LATE SHOW WITH
PLENTY OF STRONG TO SEVERE THUNDERSTORMS EAST OF THE DIVIDE. IN
ADDITION...ENOUGH SHEAR DUE TO THE LOW LEVEL EAST SOUTHEAST FLOW
HAS PROMPTED A TORNADO WATCH FOR FREMONT...HOT
SPRINGS...WASHAKIE...NEUTRINO AND JONSON COUNTIES THROUGH 03Z
THIS EVENING. CONDITIONS LOOK RIPE FOR SEVERE THUNDERSTORMS OVER A
LARGER AREA MAINLY EAST OF THE DIVIDE BUT THE TORNADO WATCH TRUMPS
A SEVERE TSTM WATCH FOR NOW. AND OF COURSE WITH THE TSTMS WILL BE
THE THREAT OF HEAVY RAIN...FLASH FLOODING AND FURTHER RISING
RIVERS. SHOWERS AND A FEW THUNDERSTORMS MAY LINGER IN THE NERN
ZONES INTO THE EARLY MORNING THURSDAY. AFTER SOME LOW CLOUDS AND
POTENTIAL FOG THURSDAY MORNING IN THESE AREAS...WE SHOULD HAVE
ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE TSTMS THURSDAY
AFTERNOON IN ABOUT THE SAME AREA. THE MAIN DIFFERENCE IS NO
APPARENT UPPER SUPPORT. HOWEVER...WE STILL HAVE THE EXPECTED
FRONTAL BOUNDARY IN THE SAME AREA COMBINED WITH DAYTIME HEATING
AND DRY PUNCH REDEVELOPING OVER THE RED DESERT WITH DRY SLY FLOW.
ADDED IN ISOLD SVR STORMS THURSDAY AFTERNOON IN ABOUT THE SAME
AREA. CURRENT SPC OUTLOOK AS OF THIS WRITING IS MARGINAL WITH SVR
CLIPPING NERN NEUTRINO AND SE JONSON.

.LONG TERM...BY SATURDAY NIGHT THE CLOSED LOW WILL BE OVER VEGAS WITH THE
ASSOCIATED SOUTHERLY DIFLUENT FLOW STILL INFLUENCING THE LIFT FOR
MORE WIDESPREAD SHOWER ACTIVITY. AS THIS SYNOPTIC SCALE FEATURE
DRAWS EVER CLOSER FROM THIS LOW...CLOUDINESS SHOULD INHIBIT SOLAR
INSULATION TO A DEGREE. THIS WILL RESULT IN NUMEROUS SHOWERS AND
LESS INTENSE THUNDERSTORMS. THE TROUGHINESS WILL REMAIN OVER THE
AREA THROUGH SUNDAY AS IT WEAKENS AND SHEARS APART. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY ALONG WITH COOLER TEMPS
DUE TO THE CONSIDERABLE CLOUDS AND SHOWERS. HIGH PRESSURE WILL
REESTABLISH ITSELF THROUGH EARLY NEXT WEEK WITH POPS DECREASING AND
TEMPS WARMING BACK UP. THERE WILL STILL BE ENOUGH MOISTURE AND
INSTABILITY TO SET OFF MORE ISOLATED BUT MOSTLY TERRAIN DRIVEN
AFTERNOON CONVECTION THROUGH EARLY NEXT WEEK.

&&

.AVIATION.../00Z ISSUANCE/

SCATTERED STRONG TO SEVERE CONVECTION THIS AFTERNOON AND EVENING.
CONVECTION IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
QUICKLY BETWEEN 21Z AND 00Z OVER CENTRAL WYOMING AND HEAD
NORTHEAST THROUGH THE EVENING. AN ISOLATED TORNADO IS POSSIBLE
OVER PORTIONS OF CENTRAL AND EAST CENTRAL WYOMING. THIS ACTIVITY
WILL LIKELY LINGER PAST MIDNIGHT OVER PORTIONS OF THE BIGHORN MTS
AND JONSON COUNTY. ALTHOUGH ANY TERMINAL COULD BE IMPACTED BY
THUNDERSTORMS THIS AFTERNOON AND EVENING...THE BEST COVERAGE AND
STRONGEST ACTIVITY WILL BE EAST OF THE DIVIDE. LARGE HAIL AND
DAMAGING WINDS ARE EXPECTED WITH THE STRONGER ACTIVITY THIS
AFTERNOON THROUGH LATE EVENING. IN WAKE OF THE STORMS...EXPECTED
LOCAL FOG AND LOW CEILINGS AFTER O6Z...WITH PERHAPS WIDESPREAD
MVFR CEILINGS AND LOCAL FOG OVER NEUTRINO AND JONSON COUNTIES.

&&

.FIRE WEATHER...

A TORNADO WATCH IS IN  FOR PORTIONS OF CENTRAL AND EAST CENTRAL
WYOMING THROUGH EARLY THIS EVENING. OTHERWISE AFTERNOON SHOWERS
AND THUNDERSTORMS WILL OCCUR ACROSS THE PORTIONS OF THE DISPATCH
AREA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE OVER PORTIONS OF
THE AREA EAST OF THE DIVIDE. OTHERWISE...SOME STORMS MAY PRODUCE
GUSTY AND ERRATIC WIND AND SMALL HAIL. ADDITIONALLY...PERIODS OF
MODERATE RAINFALL COULD ACCOMPANY DEVELOPING STORMS. SLIGHTLY
COOLER TEMPERATURES ANTICIPATED ACROSS THE DISPATCH AREA TODAY.
OVERALL FIRE BEHAVIOR IS EXPECTED TO REMAIN LOW...OTHER THAN THE
POTENTIAL FOR ERRATIC WINDS AND LIGHTNING WITH THUNDERSTORM
ACTIVITY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ004>011-017-
018-020.

&&

SHORT TERM...SKRBAC/LIPSON
LONG TERM....LIPSON
AVIATION...LIPSON
FIRE WEATHER...LIPSON
Hazardous weather outlook, Jun 3, 2:08 PM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
208 PM MDT WED JUN 3 2015

WYZ001>020-022>030-042015-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
208 PM MDT WED JUN 3 2015

...TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR PORTIONS OF CENTRAL
WYOMING...

...FLASH FLOOD WATCH IN EFFECT THROUGH MIDNIGHT FOR MUCH OF THE
AREA EAST OF THE DIVIDE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS THROUGH MIDNIGHT ACROSS CENTRAL
AND EASTERN WYOMING. THESE STORMS MAY PRODUCE DAMAGING WIND OR
LARGE HAIL. THE STRONGEST STORMS...ESPECIALLY TOWARDS NATRONA AND
JOHNSON COUNTIES MAY PRODUCE A TORNADO.

ADDITIONALLY...STORMS MAY PRODUCE MODERATE TO HEAVY RAIN OVER
AREAS WITH ALREADY SATURATED SOILS. THIS WILL LEAVE THESE AREAS
MORE SUSCEPTIBLE TO FLASH FLOODING WITH DEBRIS SLIDES ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY....AFTERNOON SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE. GUSTY WIND AND SMALL HAIL WILL AGAIN BE POSSIBLE
WITH ANY STORM ACTIVITY. SOME STORMS MAY BE STRONG TO SEVERE IN
CENTRAL WYOMING.

SATURDAY AND SUNDAY...SCATTERED THUNDERSTORMS EACH DAY...WITH
LOCALIZED HEAVY RAINFALL.

MONDAY THROUGH WEDNESDAY...ISOLATED THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES...WIND SPEEDS OVER 45
MPH...AND ANY FLASH FLOODING OR DEBRIS SLIDES. THANK YOU.

TEAM RIVERTON

In the hours before

Local storm report, Jun 3, 5:36 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
536 PM MDT WED JUN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             2 E U.S. HWY 20/26 MILE 42.95N 106.60W
06/03/2015  E1.50 INCH       NATRONA            WY   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED PING PONG BALL SIZE HAIL NEAR
            THE INTERSECTION OF US 20-26 AND BUCKNUM ROAD.

&&

HATTINGS
Special weather statement, Jun 3, 5:41 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
541 PM MDT WED JUN 3 2015

WYZ009-011-020-040030-
BIGHORN MOUNTAINS SOUTHEAST-NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST
JOHNSON COUNTY-
541 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 630 PM MDT...

AT 540 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EDGERTON TO 7 MILES
SOUTH OF POWDER RIVER...AND MOVING NORTH AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MIDWEST AND EDGERTON AROUND 545 PM MDT.
  LINCH AROUND 600 PM MDT.
  FORT RENO HISTORICAL SITE AROUND 620 PM MDT.
  RED WALL AROUND 630 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUSSEX...WILLOW
CREEK SCHOOL...SALT CREEK COUNTRY CLUB...NATRONA AND MIDWEST SCHOOL.

#

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 217 AND 252.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTH CENTRAL
WYOMING.

LAT...LON 4341 10613 4281 10708 4283 10710 4337 10716
      4408 10604
TIME...MOT...LOC 2340Z 180DEG 33KT 4344 10620 4292 10703

13
Special weather statement, Jun 3, 5:46 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
546 PM MDT WED JUN 3 2015

WYZ017-040030-
WIND RIVER BASIN-
546 PM MDT WED JUN 3 2015

...STRONG WIND AND SMALL HAIL ACROSS EAST CENTRAL FREMONT COUNTY
UNTIL 630 PM MDT...

AT 544 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS 7 MILES WEST OF CASTLE GARDENS...WHICH IS 24 MILES
SOUTHEAST OF SHOSHONI...MOVING NORTH AT 30 MPH.

HALF INCH HAIL...BRIEF HEAVY RAIN...AND WINDS OF 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONETA AROUND 615 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING OF LOW WATER CROSSINGS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4288 10762 4281 10800 4309 10816 4327 10765
TIME...MOT...LOC 2344Z 183DEG 26KT 4295 10782

JONES
Local storm report, Jun 3, 6:02 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
602 PM MDT WED JUN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             MIDWEST                 43.41N 106.28W
06/03/2015  M1.00 INCH       NATRONA            WY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT MIDWEST.

&&

HATTINGS
Special weather statement, Jun 3, 6:06 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
606 PM MDT WED JUN 3 2015

WYZ002-007-016>018-040045-
ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-OWL CREEK AND BRIDGER
MOUNTAINS-WIND RIVER BASIN-LANDER FOOTHILLS-
606 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PARK...SOUTHWESTERN
HOT SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 645 PM MDT...

AT 606 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BURRIS
TO NEAR DIVERSION DAM REST AREA TO NEAR WINKLEMAN DOME TO NEAR
HUDSON...AND MOVING NORTH AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MORTON AND PILOT BUTTE RESERVOIR AROUND 615 PM MDT.
  RIVERTON AND MAVERIK SPRING DOME FIELD AROUND 625 PM MDT.
  ANCHOR DAM...WASHAKIE NEEDLES AND OCEAN LAKE AROUND 645 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4382 10883 4366 10874 4326 10827 4273 10849
      4308 10889 4324 10899 4335 10934 4339 10934
      4336 10936 4342 10949 4401 10942
TIME...MOT...LOC 0006Z 191DEG 31KT 4343 10939 4330 10898 4314 10888
4285 10854

13
Special weather statement, Jun 3, 6:06 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
606 PM MDT WED JUN 3 2015

WYZ004-006-040045-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
606 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN AND
NORTHWESTERN WASHAKIE COUNTIES UNTIL 645 PM MDT...

AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WORLAND...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN...PENNY SIZED HAIL...AND WIND GUSTS OF 35 TO 45 MPH
ARE ALL POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WORLAND AROUND 615 PM MDT.

THIS STORM AND OTHER NEARBY STORMS WILL IMPACT AREAS ALONG WEST
RIVER ROAD AND HIGHWAY 789 BETWEEN WORLAND AND MANDERSON.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4396 10825 4422 10826 4431 10778 4394 10771
TIME...MOT...LOC 0004Z 269DEG 20KT 4407 10804

JONES

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:06 PM MDTSpecial Weather StatementRIWFremont39 min
Jun 3, 6:26 PM MDTSpecial Weather StatementRIWJohnson49 min
Jun 3, 6:29 PM MDTSevere Thunderstorm WarningRIWJohnson46 min
Jun 3, 6:33 PM MDTSpecial Weather StatementRIWFremont42 min
Jun 3, 6:34 PM MDTSpecial Weather StatementRIWWashakie41 min
Jun 3, 6:37 PM MDTSpecial Weather StatementRIWHot Springs38 min
Jun 3, 6:41 PM MDTSevere Thunderstorm WarningRIWJohnson49 min
Jun 3, 6:49 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs41 min
Jun 3, 7:10 PM MDTFlash Flood WarningRIWJohnson3 hr
Jun 3, 7:12 PM MDTSevere Thunderstorm WarningRIWJohnson63 min
Jun 3, 7:15 PM MDTSpecial Weather StatementRIWWashakie45 min
Jun 3, 7:41 PM MDTFlash Flood WarningRIWJohnson3 hr
Jun 3, 7:45 PM MDTSpecial Weather StatementRIWJohnson45 min
Jun 3, 7:49 PM MDTSpecial Weather StatementRIWFremont41 min
Jun 3, 7:54 PM MDTSpecial Weather StatementRIW51 min
Jun 3, 8:05 PM MDTSpecial Weather StatementRIWJohnson40 min
Jun 3, 8:15 PM MDTSpecial Weather StatementRIW45 min
Jun 3, 8:17 PM MDTSpecial Weather StatementRIWWashakie43 min
Jun 3, 8:45 PM MDTSpecial Weather StatementRIW45 min
Jun 3, 9:00 PM MDTSpecial Weather StatementRIWNatrona45 min
Jun 3, 9:18 PM MDTSpecial Weather StatementRIWFremont42 min
Jun 3, 9:51 PM MDTSpecial Weather StatementRIW39 min
Jun 3, 10:20 PM MDTSevere Thunderstorm WarningRIWJohnson, Natrona40 min
Jun 3, 10:22 PM MDTAreal Flood WarningRIWJohnson12 hr
Jun 3, 10:34 PM MDTAreal Flood AdvisoryRIWJohnson, Natrona3 hr
Jun 3, 10:53 PM MDTFlash Flood WarningRIWJohnson, Natrona5 hr
Jun 3, 11:00 PM MDTSpecial Weather StatementRIWNatrona45 min
Jun 3, 11:05 PM MDTSpecial Weather StatementRIW40 min
Jun 4, 2:47 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Johnson, Natrona, Washakie21 hr
Jun 4, 10:53 AM MDTAreal Flood WarningRIWJohnson24 hr
Jun 4, 12:34 PM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 1 more35 hr
Jun 4, 3:19 PM MDTSpecial Weather StatementRIW41 min
Jun 4, 3:51 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jun 4, 4:31 PM MDTSpecial Weather StatementRIWHot Springs29 min
Jun 4, 5:01 PM MDTSpecial Weather StatementRIWHot Springs29 min

Nearby

Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.